Colorado, 2023

Flood in Colorado, April 18 to 19, 2023

April 18 to 19, 2023 · NWS GJT · 1 event in 1 county or zone

Accelerated snowmelt from a near-record snowpack due to above normal temperatures produced high and fast flow on drainages in Routt County. As a result, flooding compromised some county roads and locations in Hayden, Colorado.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GJT wrote it up.

Accelerated snowmelt from a near-record snowpack due to above normal temperatures produced high and fast flow on drainages in Routt County. As a result, flooding compromised some county roads and locations in Hayden, Colorado.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Apr 18, 4:39 PM MST, 1 hour 21 minutes earlier.

Area forecast discussion, Apr 18, 4:39 PM MST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
539 PM MDT Tue Apr 18 2023

.SHORT TERM...(Tonight through Wednesday night)
Issued at 200 PM MDT Tue Apr 18 2023

There is currently a trough axis tracking over NE UT and NW CO,
and it will continue to move northeastward this evening. The jet
associated with this trough is directly overhead, which is
contributing to strong winds. Gusts over 45 mph will be common
across the western half of the area until shortly after sunset.
Blowing dust can already been seen moving into southeast Utah and
southwest Colorado. Lower visibility due to this dust is possible
especially in the Four Corners region. The trough is pushing a
cold front into the area so showers and storms have started to
develop along that front. The front along with some jet dynamics
will support showers mainly north of I-70 through the overnight
and into tomorrow. The front will likely stall around I-70 and the
bulk of the precip tonight will be north of that. Snow levels
initially at 8 kft are expected to drop tonight either from
wetbulbing and or cold air advection. Therefore the bulk of the
accumulating snow will be in the northern mountains with amounts
generally 1-4 inches. Tomorrow the front gradually pushes
southward through the forecast area. This will allow the precip to
expand into the central mountains. Dry low levels will limit
amounts in the valleys, but the central and northern mountains
may see another few inches through out the day. Highs tomorrow
will be upwards of 30 degrees cooler up north compared to today,
and 15 degrees cooler down south. Winds will still be gusty
through tomorrow evening across the southeast half of the area due
to the advancing front and jet.

.LONG TERM...(Thursday through Tuesday)
Issued at 200 PM MDT Tue Apr 18 2023

By Thursday morning, the trough axis will be to the east of the
Divide as the cutoff low shifts northeast into the Northern Plains,
placing eastern Utah and western Colorado under strong northwest
flow, as the pressure gradient around the large-scale trough remains
tight. Additionally, a 100-120 knot jet will continue to move
through the Northwest flow, continuing to exert its influence over
the area through Friday afternoon. These two factors will combine to
bring breezy conditions to the West Slope through the end of the
week. A few weak shortwave troughs will also be moving through the
flow around the parent trough, bringing periods of increased
precipitation activity to the higher terrain. Fueled by Pacific
moisture, some weak dynamic lift, and good orographics, these
showers will bring an additional 3-6 inches of snow to the northern
and central mountains by Saturday evening, with locally higher
amounts along the spine of the Park Range. And last, but certainly
not least, this system will bring unseasonably cold temperatures to
the region through Saturday. Low temperatures for Thursday and
Friday morning will be running anywhere from 10 to 20 degrees below
normal for mid-April, with all but a few areas in far Southeast Utah
forecast to drop below the freezing point. Lower elevation areas of
Southeast Utah, Central Utah valleys, and the Grand Valley in
Colorado have seen their growing season begin in earnest over the
last few weeks, and therefore the vegetation in these areas are
susceptible to freezing. As such, a Freeze Watch has been issued from
midnight through 10 AM Thursday. It is likely a second watch will be
hoisted with a following forecast package for Friday morning, so
stay tuned. Daytime highs will also be 10-20 degrees below normal
through the end of the week.

By Saturday, the pressure gradient aloft slackens as high pressure
builds into the West Coast. This will bring lighter winds and
increasing Warm Air Advection, leading to a warming trend into early
next week. The next Pacific system moves into the Pacific Northwest
Sunday. By Monday, the influence of this trough looks to bring
increasing chances of shower activity to western Colorado and
eastern Utah.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 539 PM MDT Tue Apr 18 2023

Clouds will continue to increase this evening as the cold front
begins to dig into northeast Utah and northwest Colorado
overnight. Widespread gusty winds will also persist through 03Z
with gusts up to 40kts expected. Isolated showers over the far
northern zones will increase in coverage after 06Z as the front
continues to move through. The front will stall around I-70 into
tomorrow before finally moving through later in the day. As a
result, showers and thunderstorms will generally favor the
northern areas. Outside of showers, VFR conditions will prevail,
though ILS breakpoints will be met for sites such as KASE, KEGE,
and KRIL as early as 06Z tonight.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...Wind Advisory until 9 PM MDT this evening for COZ001>003-006>009-
     011-020>022.

     Freeze Watch from late Wednesday night through Thursday morning
     for COZ006-011.

UT...Wind Advisory until 9 PM MDT this evening for UTZ022-024-025-027-
     029.

     Freeze Watch from late Wednesday night through Thursday morning
     for UTZ022-027.

&&

SHORT TERM...KJS
LONG TERM...BGB
AVIATION...TGJT
Hazardous weather outlook, Apr 18, 3:25 AM MST, 14 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
425 AM MDT Tue Apr 18 2023

COZ001>014-017>023-UTZ022>025-027>029-191230-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-
Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide-
Northwest San Juan Mountains-Southwest San Juan Mountains-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
425 AM MDT Tue Apr 18 2023

This hazardous weather outlook is for eastern Utah and western
Colorado.

.DAY ONE...Today and Tonight
Strong winds will occur across much of eastern Utah and western
Colorado ahead of a cold front that will move through later today.
Gusty winds of 40 to 50 mph will be common so many Wind Advisories
have been issued. Some accumulating snowfall is also expected with
2 to 4 inches possible, with some higher amounts for the Park
Range in the northern mountains.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Unsettled weather continues with some light showers possible each
day through Friday. High pressure then builds in though some
lingering showers will be possible over the northern mountains.
Much cooler temperatures will finally start warming up heading
into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today or tonight, however
spotters are encouraged to report excessive wind or any observed
wind related damage to the National Weather Service in Grand
Junction.

In the hours before

Local storm report, Apr 18, 1:34 PM MST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
234 PM MDT TUE APR 18 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     NON-TSTM WND GST 4 NE CAMEO              39.20N 108.27W
04/18/2023  M55 MPH          MESA               CO   MESONET

            MESONET STATION CO118 070E051 BEAVER TAIL
            TUNNEL.

&&
Local storm report, Apr 18, 2:37 PM MST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
337 PM MDT TUE APR 18 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 PM     NON-TSTM WND GST 1 W DOUGLAS PASS        39.60N 108.82W
04/18/2023  M78 MPH          GARFIELD           CO   MESONET

            MESONET STATION CO098 139S034 DOUGLAS PASS.

0230 PM     NON-TSTM WND GST 8 NW MAESER             40.54N 109.70W
04/18/2023  M70 MPH          UINTAH             UT   MESONET

            MESONET STATION PC266 LITTLE MOUNTAIN.

0246 PM     NON-TSTM WND GST 2 SW GREAT DIVIDE       40.76N 107.85W
04/18/2023  M69 MPH          MOFFAT             CO   MESONET

            MESONET STATION GDRC2 GREAT DIVIDE 2SW.

0239 PM     NON-TSTM WND GST 10 ESE WAUNITA HOT SPGS 38.48N 106.32W
04/18/2023  M69 MPH          GUNNISON           CO   AWOS

            AWOS STATION KMYP MONARCH PASS.

0230 PM     NON-TSTM WND GST 13 NNE MAESER           40.64N 109.49W
04/18/2023  M57 MPH          UINTAH             UT   MESONET

            MESONET STATION UTWPO US-191 AT MP 369 WINDY
            POINT.

0217 PM     NON-TSTM WND GST 4 S SAWPIT              37.93N 108.01W
04/18/2023  M54 MPH          SAN MIGUEL         CO   MESONET

            MESONET STATION GW1216 SAWPIT.

0248 PM     NON-TSTM WND GST 46 NNE CASTLE VALLEY    39.28N 109.22W
04/18/2023  M53 MPH          GRAND              UT   MESONET

            MESONET STATION BCRU1 BRYSON CANYON.

0225 PM     NON-TSTM WND GST 4 ENE GLENWOOD SPRINGS  39.56N 107.26W
04/18/2023  M52 MPH          GARFIELD           CO   MESONET

            MESONET STATION CO181 070W12085RWS1RHS - 0.2
            MI W OF G.

0257 PM     NON-TSTM WND GST 13 ENE BUFORD           40.08N 107.37W
04/18/2023  M50 MPH          RIO BLANCO         CO   MESONET

            MESONET STATION DHOC2 DEAD HORSE, BUFORD
            14ENE.

0215 PM     NON-TSTM WND GST 1 SSW MANILA            40.98N 109.73W
04/18/2023  M49 MPH          DAGGETT            UT   MESONET

            MESONET STATION UCC25 0.8 SW MANILA
            (UCC-AGNET).

0240 PM     NON-TSTM WND GST 1 E VERNAL              40.45N 109.52W
04/18/2023  M48 MPH          UINTAH             UT   ASOS

            ASOS STATION KVEL VERNAL RGNL AIRPORT.

0212 PM     NON-TSTM WND GST 16 NW MOAB              38.75N 109.75W
04/18/2023  M48 MPH          GRAND              UT   ASOS

            ASOS STATION KCNY 16 NW MOAB.

0213 PM     NON-TSTM WND GST 2 ESE CRAIG             40.50N 107.52W
04/18/2023  M48 MPH          MOFFAT             CO   ASOS

            ASOS STATION KCAG CRAIG-MOFFAT COUNTY
            AIRPORT.

0310 PM     NON-TSTM WND GST 4 ESE STEAMBOAT SPRINGS 40.46N 106.74W
04/18/2023  M47 MPH          ROUTT              CO   MESONET

            MESONET STATION STORM 4.3 E STEAMBOAT
            SPRINGS (DRI).

0235 PM     NON-TSTM WND GST 1 NE RANGELY            40.10N 108.77W
04/18/2023  M47 MPH          RIO BLANCO         CO   AWOS

            AWOS STATION K4V0 RANGELY 2E.

0248 PM     NON-TSTM WND GST 4 NNE POWDERHORN        38.33N 107.09W
04/18/2023  M47 MPH          GUNNISON           CO   MESONET

            MESONET STATION HMEC2 HUNTSMN MESA, POWDRHRN
            3N.

&&
Local storm report, Apr 18, 3:27 PM MST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
427 PM MDT TUE APR 18 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 AM     NON-TSTM WND GST 1 W DOUGLAS PASS        39.60N 108.82W
04/18/2023  M59 MPH          GARFIELD           CO   MESONET

            MESONET STATION CO098 139S034 DOUGLAS PASS.

0937 AM     NON-TSTM WND GST 1 W DOUGLAS PASS        39.60N 108.82W
04/18/2023  M52 MPH          GARFIELD           CO   MESONET

            MESONET STATION CO098 139S034 DOUGLAS PASS.

&&
Local storm report, Apr 18, 3:29 PM MST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
429 PM MDT TUE APR 18 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     NON-TSTM WND GST 8 NW MAESER             40.54N 109.70W
04/18/2023  M72 MPH          UINTAH             UT   MESONET

            MESONET STATION PC266 LITTLE MOUNTAIN.

0347 PM     NON-TSTM WND GST 4 S SAWPIT              37.93N 108.01W
04/18/2023  M60 MPH          SAN MIGUEL         CO   MESONET

            MESONET STATION GW1216 SAWPIT.

0341 PM     NON-TSTM WND GST MEEKER                  40.05N 107.88W
04/18/2023  M59 MPH          RIO BLANCO         CO   ASOS

            ASOS STATION KEEO MEEKER AIRPORT.

0200 PM     NON-TSTM WND GST 6 W MANILA              40.99N 109.84W
04/18/2023  M56 MPH          DAGGETT            UT   MESONET

            MESONET STATION UT43W SR-43 AT MP 0.5 WEST
            STATELINE.

0348 PM     NON-TSTM WND GST 4 NNE POWDERHORN        38.33N 107.09W
04/18/2023  M55 MPH          GUNNISON           CO   MESONET

            MESONET STATION HMEC2 HUNTSMN MESA, POWDRHRN
            3N.

0327 PM     NON-TSTM WND GST 15 SE NAPLES            40.28N 109.29W
04/18/2023  M54 MPH          UINTAH             UT   MESONET

            MESONET STATION SFLU1 YAMPA PLATEAU, NAPLES
            14SE.

0327 PM     NON-TSTM WND GST 18 NE NAPLES            40.62N 109.24W
04/18/2023  M54 MPH          UINTAH             UT   MESONET

            MESONET STATION DIAU1 DIAMOND RIM, VERNAL
            19NE.

0348 PM     NON-TSTM WND GST 41 NNE ELGIN            39.55N 109.91W
04/18/2023  M53 MPH          UINTAH             UT   MESONET

            MESONET STATION WHBU1 WILDHORSE.

0322 PM     NON-TSTM WND GST 16 NW MOAB              38.75N 109.75W
04/18/2023  M51 MPH          GRAND              UT   ASOS

            ASOS STATION KCNY 16 NW MOAB.

0338 PM     NON-TSTM WND GST 5 SW CORTEZ             37.30N 108.63W
04/18/2023  M51 MPH          MONTEZUMA          CO   ASOS

            ASOS STATION KCEZ CORTEZ MUNICIPAL AIRPORT.

0357 PM     NON-TSTM WND GST 13 ENE BUFORD           40.08N 107.37W
04/18/2023  M51 MPH          RIO BLANCO         CO   MESONET

            MESONET STATION DHOC2 DEAD HORSE, BUFORD
            14ENE.

0405 PM     NON-TSTM WND GST 2 SW MAESER             40.46N 109.61W
04/18/2023  M51 MPH          UINTAH             UT   MESONET

            MESONET STATION EW3712 VERNAL.

0327 PM     NON-TSTM WND GST 2 ESE CRAIG             40.50N 107.52W
04/18/2023  M49 MPH          MOFFAT             CO   ASOS

            ASOS STATION KCAG CRAIG-MOFFAT COUNTY
            AIRPORT.

0354 PM     NON-TSTM WND GST 9 WSW MACK              39.19N 109.04W
04/18/2023  M49 MPH          MESA               CO   MESONET

            MESONET STATION CO089 070W001 UTAH STATE
            LINE.

0327 PM     NON-TSTM WND GST 51 SE RANDLETT          39.63N 109.27W
04/18/2023  M48 MPH          UINTAH             UT   MESONET

            MESONET STATION MCKU1 MCCOOK RIDGE, MACK
            35NW.

0349 PM     NON-TSTM WND GST 3 SSW EMMA              39.35N 107.09W
04/18/2023  M48 MPH          PITKIN             CO   MESONET

            MESONET STATION CRWC2 THE CROWN, BASALT
            3WSW.

0327 PM     NON-TSTM WND GST 57 NE ELGIN             39.47N 109.29W
04/18/2023  M47 MPH          UINTAH             UT   MESONET

            MESONET STATION UPRU1 UPR P.R. CANYON, MACK
            28NW.

0329 PM     NON-TSTM WND GST 3 WSW OXFORD            37.15N 107.77W
04/18/2023  M47 MPH          LA PLATA           CO   ASOS

            ASOS STATION KDRO DURANGO LA PLATA CNTY
            AIRPORT.

0355 PM     NON-TSTM WND GST 4 NNW BURNS             39.92N 106.92W
04/18/2023  M47 MPH          EAGLE              CO   MESONET

            MESONET STATION STHC2 HANGMAN, BURNS 3NW.

0355 PM     NON-TSTM WND GST 14 NNW NEW CASTLE       39.77N 107.65W
04/18/2023  M46 MPH          GARFIELD           CO   MESONET

            MESONET STATION MITC2 DEEP CRK, NEWCASTLE
            14NNW.

0349 PM     NON-TSTM WND GST 12 W GLADE PARK         38.97N 108.94W
04/18/2023  M45 MPH          MESA               CO   MESONET

            MESONET STATION LDRC2 LITTLE DOLORES, GLADE
            PK 11W.

&&
Local storm report, Apr 18, 5:08 PM MST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
608 PM MDT TUE APR 18 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     NON-TSTM WND GST 1 S BASALT              39.36N 107.03W
04/18/2023  M65 MPH          PITKIN             CO   MESONET

            MESONET STATION CO101 082W023 BASALT-HOLLAND
            HILLS.

0450 PM     NON-TSTM WND GST MEEKER                  40.05N 107.88W
04/18/2023  M60 MPH          RIO BLANCO         CO   ASOS

            ASOS STATION KEEO MEEKER AIRPORT.

0435 PM     NON-TSTM WND GST 5 W TELLURIDE           37.95N 107.90W
04/18/2023  M56 MPH          SAN MIGUEL         CO   AWOS

            AWOS STATION KTEX TELLURIDE REGIONAL ARPT.

0408 PM     NON-TSTM WND GST 1 E VERNAL              40.45N 109.52W
04/18/2023  M53 MPH          UINTAH             UT   ASOS

            ASOS STATION KVEL VERNAL RGNL AIRPORT.

0450 PM     NON-TSTM WND GST 16 NW MOAB              38.75N 109.75W
04/18/2023  M51 MPH          GRAND              UT   ASOS

            ASOS STATION KCNY 16 NW MOAB.

0536 PM     NON-TSTM WND GST 9 WSW MACK              39.19N 109.04W
04/18/2023  M51 MPH          MESA               CO   MESONET

            MESONET STATION CO089 070W001 UTAH STATE
            LINE.

0450 PM     NON-TSTM WND GST 4 ESE STEAMBOAT SPRINGS 40.46N 106.74W
04/18/2023  M49 MPH          ROUTT              CO   MESONET

            MESONET STATION STORM 4.3 E STEAMBOAT
            SPRINGS (DRI).

0458 PM     NON-TSTM WND GST 5 NW GLENWOOD SPRINGS   39.59N 107.40W
04/18/2023  M49 MPH          GARFIELD           CO   MESONET

            MESONET STATION STOC2 STRM KING MT, GLNWOOD
            4NW.

0534 PM     NON-TSTM WND GST 7 NNW CAMEO             39.24N 108.38W
04/18/2023  M48 MPH          MESA               CO   MESONET

            MESONET STATION PNRC2 PINE RIDGE, CAMEO 6NW.

0550 PM     NON-TSTM WND GST 6 NNW LA SAL JCT        38.39N 109.43W
04/18/2023  M48 MPH          SAN JUAN           UT   MESONET

            MESONET STATION PC188 HOLE N THE ROCK.

0445 PM     NON-TSTM WND GST 2 E RIFLE               39.53N 107.73W
04/18/2023  M46 MPH          GARFIELD           CO   ASOS

            ASOS STATION KRIL GARFIELD COUNTY RGNL AP.

&&
Local storm report, Apr 18, 5:40 PM MST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
640 PM MDT TUE APR 18 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     NON-TSTM WND GST MEEKER                  40.05N 107.88W
04/18/2023  M69 MPH          RIO BLANCO         CO   ASOS

            ASOS STATION KEEO MEEKER AIRPORT.

0434 PM     NON-TSTM WND GST 2 ESE CRAIG             40.50N 107.52W
04/18/2023  M62 MPH          MOFFAT             CO   ASOS

            ASOS STATION KCAG CRAIG-MOFFAT COUNTY
            AIRPORT.

0502 PM     NON-TSTM WND GST 2 E RIFLE               39.53N 107.73W
04/18/2023  M52 MPH          GARFIELD           CO   ASOS

            ASOS STATION KRIL GARFIELD COUNTY RGNL AP.

0531 PM     NON-TSTM WND GST 16 NW MOAB              38.75N 109.75W
04/18/2023  M52 MPH          GRAND              UT   ASOS

            ASOS STATION KCNY 16 NW MOAB.

0457 PM     NON-TSTM WND GST 5 SW CORTEZ             37.30N 108.63W
04/18/2023  M51 MPH          MONTEZUMA          CO   ASOS

            ASOS STATION KCEZ CORTEZ MUNICIPAL AIRPORT.

0528 PM     NON-TSTM WND GST 3 NW FRUITVALE          39.12N 108.52W
04/18/2023  M49 MPH          MESA               CO   ASOS

            ASOS STATION KGJT GRAND JUNCTION RGNL AP.

0555 PM     NON-TSTM WND GST 14 NNW NEW CASTLE       39.77N 107.65W
04/18/2023  M48 MPH          GARFIELD           CO   MESONET

            MESONET STATION MITC2 DEEP CRK, NEWCASTLE
            14NNW.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Routt

When
April 18, 6:00 PM MST to April 19, 5:00 PM MST
Where
Routt County, 1.07 mi SSW of Hayden to 1.55 mi SSW of Hayden
Cause
Heavy Rain / Snow Melt
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
40.487, -107.261

Rapid snowmelt resulted in Dry Creek, which runs underneath S Popular Street, coming out of its banks. As a result, S Popular Street near Harvest Drive was closed due to flooding. Flood waters did not recede for several days.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2023Every state in 2023This day in weather historyWarnings in Colorado, April 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1082844.